MAUDE Adverse Event Report: AVANOS MEDICAL INC. RF SPLIT GROUNDING PAD DISPOSABLE WITH CORD; STANDARD RF CABLES & ACCESSORIES

AVANOS MEDICAL INC. RF SPLIT GROUNDING PAD DISPOSABLE WITH CORD; STANDARD RF CABLES & ACCESSORIES
Model Number CRA-SGP
Medical Device Problem Code High impedance (1291)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 06/15/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A review of the device history record is in-progress.The actual complaint product was not returned for evaluation.All information reasonably known as of 09 jul 2020 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical inc.Complaint database and identified as complaint (b)(4).Device not returned, photos provided.
 
Event or Problem Description
It was reported that the "customer had difficulty with high impedance warnings on the second ablation during a lumbar case.They repositioned the probe and added more lidocaine and tried multiple times to ablate but eventually aborted the case.It was then discovered that the pt [patient] had a burn under the grounding pad on the thigh, described as blisters." silvadene was prescribed.
 
Additional Manufacturer Narrative
Photos provided by the customer were reviewed and the reported incident was confirmed.Dhr evaluation was not conducted.Per review, it was determined that the product did not malfunction.Patient burn was a result of improper placement of the grounding pad.The area around the burn site was hairy.Per the instructions for use (ifu), failure to achieve good skin contact by the entire adhesive surface may result in an electrosurgical burn.Site preparation by shaving and removing oils or lotions is recommended in the ifu.All information reasonably known as of (b)(6) 2020 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.

Brand Name
RF SPLIT GROUNDING PAD DISPOSABLE WITH CORD
Common Device Name
STANDARD RF CABLES & ACCESSORIES
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
MDR Report Key10254789
Report Number3011270181-2020-00096
Device Sequence Number11407507
Product Code JOS
UDI-Device Identifier20653405986581
UDI-Public20653405986581
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K140658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/26/2022
Device Model NumberCRA-SGP
Device Catalogue Number104730800
Device Lot Number202003261
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/15/2020
Supplement Date Received by Manufacturer08/27/2020
Initial Report FDA Received Date07/09/2020
Supplement Report FDA Received Date09/22/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LIDOCAINE
Outcome Attributed to Adverse Event Other;
Patient Age34 YR